More Details About Noroxin and Tendon Problems

Signs of Tendon Problems

If you are taking Noroxin (or other quinolones), be watchful for any signs of tendonitis or tendon rupture, including:
 
  • Tendon pain, swelling, or inflammation
  • A snapping or popping sound, followed by sharp pain in a tendon area
  • Immediate bruising after an injury to a tendon area
  • Weakness
  • Difficulty moving joints or walking.
 
Most tendon problems with fluoroquinolones, including Noroxin, occur about eight days after starting treatment. However, problems can happen as early as within two hours after the first dose or as late as six months after treatment has stopped.
 

Who Is at Risk for Tendon Rupture With Noroxin?

Tendon rupture can occur in anyone who takes Noroxin. However, some people appear to have a higher risk. This includes people who:
 
  • Are over 60 years of age
  • Take corticosteroid medications (see Noroxin Drug Interactions)
  • Have had kidney, heart, or lung transplants
  • Engage in strenuous physical activity
  • Have kidney failure (renal failure)
  • Have a history of tendon problems, such as rheumatoid arthritis.
 
Tendon problems have also been reported in people who did not seem to have any of the risks listed here.
 

Talking to Your Healthcare Provider

If you have any of the risk factors listed in this article, talk to your healthcare provider about possible tendon problems before you begin Noroxin treatment. If you develop signs of tendon problems, or if you experience a ruptured tendon while taking Noroxin, stop the medication and contact your healthcare provider immediately. Do not exercise or use the affected area until your healthcare provider makes sure you do not have a ruptured tendon.
5 Questions to Ask Your Doctor About ED

Noroxin Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.